Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 7, 2015, 7:09 AM EST for Erie County, Genesee County, Wyoming County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2015, 7:09 AM EST (12:09 UTC)
- Expired
- Jan 7, 2015, 8:00 AM EST
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 20 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WWUS81 KBUF 071209
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 AM EST WED JAN 7 2015
NYZ001-010>012-019-085-071300-
CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-WYOMING NY-
709 AM EST WED JAN 7 2015
...ACCUMULATING SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 7 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
20 MILE WIDE BAND OF MODERATE TO HEAVY SNOW PUSHING SOUTH THROUGH
THE BUFFALO METROPOLITAN AREA ALONG AN ARCTIC COLD FRONT. THE SNOW
WILL FALL AT A RATE OF ABOUT AN INCH AND A HALF PER HOUR...BUT WILL
REDUCE THE VISIBILITY TO JUST A FEW HUNDRED FEET AS IT PUSHES SOUTH
THROUGH THE SOUTHTOWNS AND WYOMING COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
BENNINGTON AND LACKAWANNA...
DALE AND BLASDELL...
WALES CENTER AND ORCHARD PARK...
ORANGEVILLE CENTER AND VARYSBURG...
SHELDON AND LAKE VIEW...
WEST FALLS AND STRYKERSVILLE...
NORTH JAVA AND EVANS...
LAKE ERIE BEACH AND COLDEN...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 47 AND 57.
* ADDITIONALLY...WINDS OF 25 TO 35 MPH WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW ALONG WITH WIND CHILL VALUES OF 15 BELOW ZERO.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4261 7913 4265 7908 4269 7906 4276 7890
4279 7886 4294 7892 4295 7897 4299 7903
4304 7902 4312 7794 4261 7804 4256 7915
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 7, 6:47 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 7, 6:47 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
647 AM EST WED JAN 7 2015
.SYNOPSIS...
A BLAST OF ARCTIC AIR WILL REACH THE LOWER GREAT LAKES THIS
MORNING...SENDING AIR TEMPERATURES TONIGHT DOWN TO ZERO...BELOW ZERO
ACROSS AREAS AWAY FROM THE LAKES...AND DOWN INTO THE NEGATIVE TEENS
EAST OF LAKE ONTARIO. BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND
CHILLS TODAY AND TONIGHT. THE NORTHWESTERLY FLOW WILL FAVOR LAKE
EFFECT SNOW TO AREAS SOUTH OF LAKE ONTARIO TODAY AND
TONIGHT...BEFORE WESTERLY WINDS CARRY THE LAKE SNOWS TO AREAS EAST
OF THE LAKES BY THURSDAY MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DEEP LONGWAVE TROUGH REMAINS ANCHORED OVER THE EASTERN TWO THIRDS
OF NORTH AMERICA THIS MORNING. VERY COLD TEMPERATURES ALOFT ARE
SURGING SOUTHWARD WITHIN THE BASE OF THIS TROUGH...WITH A SURFACE
ARCTIC FRONT MARKING THE LEADING EDGE OF THE BRUTAL COLD. THIS FRONT
IS NEARING THE SOUTH SHORELINE OF LAKE ONTARIO THIS MORNING.
BEHIND THIS FRONT TEMPERATURES AT 850 HPA ARE EXPECTED TO REACH -28
TO -30C ACROSS MUCH OF THE REGION.
THIS EARLY MORNING A STILL HEAVY BAND OF LAKE EFFECT SNOW CONTINUES
OFF LAKE ONTARIO...ACROSS SOUTHERN LEWIS AND NOW OSWEGO COUNTY. AS
THE ARCTIC FRONT CONTINUES TO DROP SOUTHWARD AND WIND SHEAR
INCREASES...THIS BAND WILL WEAKEN MID MORNING...AND TRANSITION TO
MORE MULTI BANDED STRUCTURE SOUTH AND SOUTHEAST OF LAKE ONTARIO.
OFF LAKE ERIE WINDS HAVE VEERED AROUND TO WESTERLY SUCH THAT THE
LAKE EFFECT SNOW BAND IS NOW LARGELY DISORGANIZED. EXPECT ANOTHER
INCH OR TWO ACROSS SW NYS OF SNOWFALL TODAY. CHAUTAUQUA COUNTY MAY
NEAR 3 INCHES OR SO WHERE LAKE EFFECT SNOW WILL PERSIST THE LONGEST
THROUGH THE AFTERNOON HOURS.
ASSOCIATED WITH THE ARCTIC FRONT IS A BURST OF SNOW ACROSS AREAS
SOUTH OF LAKE ONTARIO. REGIONAL RADARS THIS MORNING DISPLAY THE 1-2
HOUR BURST OF MODERATE TO HEAVY SNOW NOW ACROSS AREAS ALONG AND TO
THE NORTH OF THE THRUWAY. EXPECT THIS FRONT TO SAG SOUTHWARD THROUGH
WESTERN NEW YORK WITH A BURST OF SNOW...THOUGH NOT AS INTENSE...
EVENTUALLY REACHING THE NYS/PA STATE LINE. WHILE SNOWFALL WILL TOTAL
JUST AN INCH OR TWO WITH THE FRONT...IT WILL COME IN A RELATIVELY SHORT
PERIOD OF TIME. EXPECT SNOW COVERED ROADS THIS MORNING AND REDUCED
VISIBILITIES THAT WILL SLOW THE MORNING COMMUTE.
BY LATE THIS MORNING A NORTHWEST FLOW OF BITTERLY COLD AIR WILL
PRODUCE MULTI BANDED SNOWS ACROSS MUCH OF WESTERN NEW YORK...WHILE
LEAVING AREAS EAST OF LAKE ONTARIO VIRTUALLY SNOW FREE. WHILE WE ARE
NOT EXPECTING MUCH ACCUMULATION FROM THESE BANDS...A GENERAL
INCH...AREAS SOUTH OF CENTRAL LAKE ONTARIO...AND NORTH OF THE
THRUWAY MAY PICK UP 3 TO 6 INCHES OF SNOW...FOR WHICH LAKE EFFECT
SNOW ADVISORIES WILL BE IN PLACE. ALSO AN UPSTREAM CONNECTION TO
GEORGIAN BAY MAY ENHANCE THE SNOWFALL ACROSS NIAGARA AND ERIE
COUNTIES...BUT AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVELS.
THE CORE OF THE COLD AIR ALOFT WILL REACH OUR REGION BETWEEN 00Z AND
06Z. EXPECT TEMPERATURES AT THE SURFACE TO DROP QUICKLY THIS
EVENING...WITH ALL AREAS NEARING ZERO BY MIDNIGHT...AND WELL BELOW
ZERO EAST OF LAKE ONTARIO. ACROSS THE LAKE PLAIN TEMPERATURES MAY
REMAIN ON THE POSITIVE SIDE OF ZERO...BUT INLAND AND THROUGH THE
COLDER VALLEYS OF THE SOUTHERN TIER...AND HILLS SOUTH OF ROCHESTER
EXPECT TEMPERATURES TO BOTTOM OUT ZERO TO MINUS FIVE TONIGHT. EAST
OF LAKE ONTARIO...AND ESPECIALLY THE NORTH COUNTRY WHERE -30C 850
HPA AIR TEMPERATURES WILL RESIDE...SURFACE LOWS WILL DROP OVER THE
FRESH SNOWPACK TO THE NEGATIVE TEENS...AND POSSIBLE INTO THE MINUS
20 RANGE.
LATE TONIGHT WINDS WILL BEGIN TO BACK AROUND TO SOUTHWESTERLY. AS
THE CORE OF THE COLD AIR SLIDES EASTWARD...EXPECT OVERNIGHT LOWS TO
RISE A FEW DEGREES ACROSS THE WEST. THIS SOUTHWESTERLY WINDS WILL
ALSO BEGIN TO FOCUS THE LAKE SNOWS TO THE SOUTHEAST OF BOTH LAKES.
THOUGH A QUICK UPSTREAM CONNECTION TO LAKE HURON...FALLING
EQUILIBRIUM LEVELS...COUPLED WITH THE DRYNESS OF THE ARCTIC AIRMASS
SHOULD LIMIT SNOW ACCUMULATIONS ACROSS THE SOUTHERN TIER TO JUST A
FEW INCHES OVERNIGHT. TO THE SOUTHEAST OF LAKE ONTARIO WHERE AN
UPSTREAM CONNECT TO GEORGIAN BAY IS LIKELY...EXPECT THE SNOWBAND TO
CONTINUE ADVISORY LEVEL SNOW AMOUNTS THROUGH THE EVENING SOUTH OF
LAKE ONTARIO...AND THEN POSSIBLY THROUGH MUCH OF THE REMAINDER OF
THE OVERNIGHT SOUTHEAST OF LAKE ONTARIO.
IN ADDITION TO THE SNOW HEADLINES...WINDCHILL HEADLINES WILL BE IN
PLACE FOR THE ENTIRE REGION. HIGH TEMPERATURES TODAY WILL COME
EARLY...AHEAD OF THE SOUTHWARD DROPPING ARCTIC FRONT. TEMPERATURES
WILL FALL BEHIND THE ARCTIC FRONT THROUGH THE DAY...WITH SINGLE
DIGITS EXPECTED BY MID-AFTERNOON. WINDS OF 20 TO 30 MPH WILL HAVE
WIND CHILLS AVERAGE AROUND 20 DEGREES BELOW ZERO THROUGH TONIGHT.
WIND CHILLS WILL BE EVEN COLDER ACROSS THE NORTH COUNTRY AND
APPROACH -35F TONIGHT FOR WHICH WIND CHILL WARNINGS WILL CONTINUE.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THE MOST IMPRESSIVE LONGWAVE TROUGH ON THE PLANET WILL REMAIN
POSITIONED OVER NORTH AMERICA DURING THIS PERIOD...AND THIS WILL
ENSURE THAT BELOW NORMAL TEMPERATURES WILL ENDURE OVER ALL OF THE
GREAT LAKES REGION. THE DOMINEERING TROUGH REACHES ACROSS MORE THAN
70 DEG OF LATITUDE...WITH -3 STD HGT DEPARTURES ACROSS THE DEEP
SOUTH AS THE BASE OF TROUGH WILL BE NEAR THE FLORIDA KEYS. MEANWHILE
ANOMALOUSLY STRONG RIDGING WILL BE ANCHORED ALONG THE WEST COAST OF
NORTH AMERICA...SIMILAR TO THE PERSISTENT RIDGE THAT WAS EXPERIENCED
DURING THE SECOND HALF OF LAST WINTER.
THIS PATTERN WILL INITIALLY KEEP A CROSS POLAR FLOW IN PLACE...BUT
AS WE PROGRESS INTO THE UPCOMING WEEKEND...A SERIES OF EVENTS WILL
BREAK DOWN THE OVER EXAGGERATED +PNA PATTERN SO THAT SOME
MODIFICATION OF THE AIRMASS CAN TAKE PLACE OVER THE LOWER 48.
DESPITE THIS EVENTUAL 'WARM UP'...THE COLDEST AIR IN THE NORTHERN
HEMISPHERE (-32C H85) WILL REMAIN LOCKED IN PLACE JUST TO OUR NORTH
UNDER THE EVER PRESENT POLAR VORTEX IN EASTERN CANADA.
AS FOR SOME SPECIFICS...
A ROBUST MID LEVEL DISTURBANCE OVER THE CANADIAN ARCTIC THIS MORNING
WILL DIVE SOUTH ACROSS THE CANADIAN PRAIRIES BY MIDDAY THURSDAY...
AND THIS WILL PUMP UP A FLAT SHORTWAVE RIDGE OVER OUR REGION. THIS
WILL HELP TO BACK THE STEERING FLOW OVER THE LOWER GREAT LAKES...
WHICH IN TURN WILL PUSH WEAKENING LAKE SNOWS TO THE NORTH ACROSS THE
BUFFALO AND WATERTOWN METRO AREAS. THE TEMPERING OF THE LAKE SNOWS
WILL COME AS A RESULT OF A LOWERING SUBSIDENCE INVERSION AND
INCREASED WARM ADVECTION BROUGHT ABOUT AS ARCTIC HIGH PRESSURE
TRACKS EAST ACROSS THE CAROLINAS. SNOWFALL RATES SHOULD BE UNDER AN
INCH PER HOUR FOR THE LAKE ERIE ACTIVITY...AND AS THE LAKE SNOWS
PUSH NORTH FROM THE TUG HILL DURING THE AFTERNOON...ONE TO TWO INCH
RATES WILL DROP OFF CONSIDERABLY.
WHILE MOST AREAS WILL 'MODERATE' A FEW DEGREES ON THURSDAY...IT WILL
STILL BE QUITE COLD WITH THE MERCURY TOPPING OUT IN THE TEENS FOR
MOST AREAS. THE COLD WILL BE EXACERBATED BY WIND GUSTS OF 30-35 MPH
WHICH WILL PRODUCE MORNING WIND CHILL VALUES AVERAGING 15 TO 20
BELOW ZERO. A WIND CHILL ADVISORY WILL REMAIN INTACT FOR THIS
CERTAINTY UNTIL LATE THURSDAY MORNING (10 AM).
THE AFOREMENTIONED MID LEVEL DISTURBANCE WILL SWEEP ACROSS THE LOWER
GREAT LAKES THURSDAY NIGHT...WITH THE NEXT ARCTIC COLD FRONT
BARRELING SOUTHEASTWARD IN ITS WAKE. SIGNIFICANT HGT FALLS AND
MODEST FRONTOGENETIC FORCING AHEAD OF THE FRONT WILL GENERATE FAIRLY
WIDESPREAD SNOW SHOWERS ACROSS ALL OF THE FORECAST AREA WITH A
GENERAL ONE TO INCH ACCUMULATION ANTICIPATED. WHILE IT WILL BE
COLD...WARM ADVECTION AHEAD OF THE FRONT WILL MAKE CONDITIONS LESS
HARSH THAN THE PREVIOUS NIGHT AS TEMPERATURES BY DAYBREAK WILL BE 10
TO AS MUCH AS 30 DEGREES F (NORTH COUNTRY) HIGHER THAN THE MORNING
BEFORE.
THE ARCTIC COLD FRONT WILL PLOW ACROSS OUR FORECAST AREA FRIDAY
MORNING. AS WAS THE CASE ON WEDNESDAY...THE FRONTAL PASSAGE ON
FRIDAY MORNING MAY BE MARKED BY A BURST OF MODERATE TO HEAVY SNOW.
AS THE SHEAR WITHIN THE STRONG WESTERLY FLOW DIMINISHES BEHIND THE
FRONT...THE RAVENOUS APPETITE OF THE ARCTIC AIR FOR LAKE
MOISTURE/WARMTH WILL ONCE AGAIN KICK IN THE LAKE EFFECT SNOW
MACHINE. MULTIPLE BANDS OF SNOW WILL POUR ACROSS THE WESTERN
SOUTHERN TIER DURING THE MIDDAY AND AFTERNOON WHILE ANOTHER
IMPRESSIVE PLUME WILL BECOME ESTABLISHED IN THE VCNTY OF THE TUG
HILL PLATEAU. THESE AREAS OF LAKE EFFECT UNDOUBTEDLY REQUIRE ANOTHER
ROUND OF UNRELENTING LAKE DRIVEN ADVISORIES AND WARNINGS...
PARTICULARLY EAST OF LK ONTARIO.
AS THE TROUGH OF THE COLDEST H85 AIR CRUISES ACROSS THE LOWER GREAT
LAKES FRIDAY NIGHT...THE LAKE SNOWS SHOULD INTENSIFY. THIS WILL
ESPECIALLY BE THE CASE EAST OF LAKE ONTARIO WHERE A 290-300 FLOW
WILL ENCOURAGE AN UPSTREAM CONNECTION TO LK HURON/GEORGIAN BAY.
NIGHTTIME SNOW ACCUMULATIONS WILL LIKELY REACH A FOOT FOR THAT
PARTICULAR AREA. ELSEWHERE...SCATTERED NUISANCE SNOW SHOWERS WILL BE
ACCOMPANIED BY TEMPERATURES IN THE SINGLE DIGITS (10 NR THE LAKES).
ARCTIC HIGH PRESSURE CENTERED OVER THE OHIO VALLEY ON SATURDAY
MORNING WILL DRIFT EAST TO THE MID ATLANTIC STATE BY LATE AFTERNOON.
THIS WILL ENCOURAGE SOME WARM ADVECTION TO GET UNDERWAY ACROSS THE
LOWER GREAT LAKES...SO WHILE ACCUMULATING LAKE SNOWS WILL PERSIST
THROUGHOUT THE DAY...EXPECT THE ACTIVITY TO BE TEMPERED SOMEWHAT
DURING THE AFTERNOON. SIGNIFICANT ADDITIONAL ACCUMULATIONS SHOULD
STILL BE FOUND EAST OF LK ONTARIO. OUTSIDE OF THE LAKE EFFECT...
SKIES WILL BE PARTLY CLOUDY WITH ONLY A FEW FLURRIES. MAX TEMPS ON
SATURDAY WILL LARGELY BE IN THE TEENS.
AS THE WARM ADVECTION INCREASES SATURDAY NIGHT...THE LAKE SNOWS WILL
EXPERIENCE A NOTICEABLE DROP IN INTENSITY WITH ONLY SCATTERED
NUISANCE SNOW SHOWERS NORTHEAST OF LK ERIE.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
WHILE A LONGWAVE TROUGH WILL REMAIN CENTERED OVER EASTERN CANADA
DURING THIS PERIOD...A COMPLETELY DIFFERENT FLOW REGIME IS
ANTICIPATED OVER THE LOWER 48. THIS WILL ALLOW OUR TEMPERATURES TO
MODERATE A LITTLE...APPROACHING VALUES THAT WILL BE CLOSE TO
NORMAL.
THE HIGHLY AMPLIFIED PATTERN OF THE WEEK LEADING UP TO THIS PERIOD
WILL BREAK DOWN SOMEWHAT AS THE WEST COAST RIDGE WILL BE TEMPORARILY
BATTERED DOWN BY A SERIES OF PACIFIC SHORTWAVES. THIS WILL OPEN THE
DOOR FOR SOME MODIFIED PACIFIC AIR TO FLOOD ACROSS THE COUNTRY...
WHILE THE CORE OF FRIGID ARCTIC AIR WILL BE CONFINED TO THE NORTHERN
REACHES OF QUEBEC. AS A RESULT...H925/85 DOUBLE DIGIT NEGATIVE TEMPS
WILL BECOME ELEVATED A LITTLE TOWARDS ZERO WHICH WILL LEAD TO
DAYTIME HIGHS IN THE 20S ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEW YORK. THERE MAY EVEN BE SOME VALLEY LOCATIONS THAT TICKLE THE 30
DEGREE MARK.
SNOWFALL DURING THIS PERIOD SHOULD BE NEGLIGIBLE.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AT 12Z A BAND OF HEAVY LAKE EFFECT SNOW EAST OF LAKE ONTARIO WITH
VLIFR VSBYS AND IFR CIGS IS NOW DROPPING SOUTHWARD...PUSHED BY A
SOUTHWARD BOUND ARCTIC FRONT. THIS ARCTIC FRONT IS ALSO COLLECTING
SNOW FROM OVER LAKE ONTARIO AND PUSHING IT SOUTHWARD...WITH A
SEVERAL HOUR BURST OF HEAVY SNOW DROPPING ACROSS KIAG/KBUF AND KROC
AIRFIELDS BETWEEN 12Z AND 15Z. BEHIND THIS ARCTIC FRONT...AND
ALREADY STARTING TO BE SEEN ON RADAR ARE MULTI BANDED LAKE EFFECT
SNOW SHOWERS THAT WILL CONTINUE IFR/MVFR FLIGHT CONDITIONS FOR AREAS
SOUTH OF LAKE ONTARIO.
LAKE EFFECT SNOW IS WEAKENING EAST OF LAKE ERIE...INCLUDING THE KJHW
AIRFIELD. HOWEVER AS THE ARCTIC FRONT NEARS THE SOUTHERN TIER LATE
MORNING...ADDITIONAL IFR AND LOWER FLIGHT CONDITIONS WILL BE SEEN
ACROSS THE SOUTHERN TIER THROUGH THE AFTERNOON HOURS.
THIS EVENING WINDS WILL BACK AROUND TO WESTERLY AND THIS WILL BEGIN
TO FOCUS THE LAKE EFFECT SNOWS TO THE SOUTHEAST OF THE LAKES. THIS
WILL PRIMARILY FOCUS THE IFR FLIGHT CONDITIONS UPON KJHW AND KROC
AIRFIELDS. BY THE CLOSE OF THE TAF PERIOD LAKE EFFECT SNOW WILL BE
SOUTHEAST AND JUST TO THE SOUTH OF KART AIRPORT.
WINDS WILL BE GUSTY TODAY WITH GUSTS 25 TO 30 KNOTS.
OUTLOOK...
THURSDAY...IFR IN LAKE EFFECT SNOW EAST AND NORTHEAST OF THE
LAKES...MAINLY VFR ELSEWHERE.
FRIDAY...MVFR/IFR...WITH LAKE EFFECT SNOW EAST OF THE LAKES AND SOME
SNOW LIKELY ELSEWHERE.
SATURDAY...MAINLY VFR...WITH A CHANCE OF SNOW SHOWERS/MVFR EAST OF
THE LAKES.
SUNDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LAKE
ONTARIO.
&&
.MARINE...
HIGH END ADVISORY LEVEL WINDS ARE EXPECTED TO CONTINUE ACROSS LAKES
ERIE AND ONTARIO THROUGH AT LEAST SATURDAY...AND THUS A SMALL CRAFT
ADVISORY REMAINS IN EFFECT. WINDS NEAR GALE STRENGTH /30KTS OR SO/
ARE EXPECTED THROUGH THIS MORNING...BUT EXPECT THESE WILL REMAIN
JUST SUB-GALE LEVEL. THERE MAY BE A FEW GALE FORCE GUSTS ON LAKE
ERIE THIS MORNING...BUT NOT SUSTAINED ENOUGH FOR A GALE WARNING.
BITTER COLD TEMPERATURES WILL COMBINE WITH THESE WINDS TO PRODUCE A
SIGNIFICANT ICING THREAT ON BOTH LAKES THROUGH WEDNESDAY
EVENING...THUS A HEAVY FREEZING SPRAY WARNING WILL REMAIN IN EFFECT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
THURSDAY FOR NYZ001>006-010>014-019>021-085.
WIND CHILL WARNING FROM 3 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR NYZ007-008.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST THIS MORNING FOR
NYZ006-008.
LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EST THURSDAY FOR
NYZ003>005.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL MIDNIGHT EST TONIGHT FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON
FOR LOZ030.
HEAVY FREEZING SPRAY WARNING UNTIL MIDNIGHT EST TONIGHT
FOR LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR
LOZ042>045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jan 7, 5:52 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 552 AM EST WED JAN 7 2015 NYZ001-002-010>014-019>021-085-081100- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 552 AM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-081100- MONROE-WAYNE-NORTHERN CAYUGA- 552 AM EST WED JAN 7 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-081100- OSWEGO- 552 AM EST WED JAN 7 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. IN ADDITION...ANOTHER ROUND OF ACCUMULATING LAKE EFFECT SNOW CAN BE EXPECTED THURSDAY...WITH EVEN MORE SIGNIFICANT LAKE SNOWS FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-081100- JEFFERSON- 552 AM EST WED JAN 7 2015 ...WIND CHILL WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. IN ADDITION...ANOTHER ROUND OF ACCUMULATING LAKE EFFECT SNOW CAN BE EXPECTED THURSDAY...WITH EVEN MORE SIGNIFICANT LAKE SNOWS OVER FRIDAY AFTERNOON THROUGH SATURDAY. THE GREATEST SNOWFALL WILL BE FOUND OVER THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-081100- LEWIS- 552 AM EST WED JAN 7 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. IN ADDITION...ANOTHER ROUND OF ACCUMULATING LAKE EFFECT SNOW CAN BE EXPECTED THURSDAY...WITH EVEN MORE SIGNIFICANT LAKE SNOWS OVER FRIDAY AFTERNOON THROUGH SATURDAY. THE GREATEST SNOWFALL WILL BE FOUND OVER THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-081100- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 552 AM EST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-081100- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 552 AM EST WED JAN 7 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH/DT
In the hours before
Special weather statement, Jan 7, 4:49 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 449 AM EST WED JAN 7 2015 NYZ006>008-071145- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 449 AM EST WED JAN 7 2015 ...HEAVY LAKE EFFECT SNOW THIS MORNING... AT 445 AM A BAND OF HEAVY LAKE EFFECT SNOW WAS ORIENTED ALONG THE LONG FETCH OF LAKE ONTARIO AND INLAND TOWARDS THE TUG HILL. THE NORTHERN EDGE OF THIS BAND IS FROM STONY POINT TO ADAMS CENTER TO CARTHAGE. THE SOUTHERN EDGE OF THE SNOW BAND IS FROM NINE MILE POINT TO ALTMAR TO HIGHMARKET. SNOWFALL RATES WITHIN THIS SNOW BAND ARE 3 INCHES OR MORE PER HOUR...ESPECIALLY ON THE TUG HILL. SNOWFALL RATES OF THIS MAGNITUDE WILL PRODUCE DEEP...SNOW COVERED ROADS...AND VERY POOR VISIBILITIES. EXPECT THE BAND TO SETTLE SOUTHWARD THROUGH THE MORNING HOURS...WITH THE SOUTHWARD PUSH AIDED BY A SOUTHWARD DROPPING ARCTIC FRONT. THIS BAND WILL IMPACT INTERSTATE 81 SOUTH OF EXIT 42...AS WELL AS U.S. ROUTE 12 AND 26. BEHIND THIS ARCTIC FRONT WILL COME BITTERLY COLD TEMPERATURES. AIR TEMPERATURES IN THE TEENS WILL FALL INTO THE SINGLE DIGITS BY NOONTIME. WIND CHILLS WILL DROP INTO THE NEGATIVE TEENS THROUGH THE AFTERNOON HOURS. NYZ001>005-010>014-085-071145- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...ORCHARD PARK...SPRINGVILLE 449 AM EST WED JAN 7 2015 ...ARCTIC FRONT WITH BURST OF SNOW THIS MORNING... AT 445 AM AN ARCTIC FRONT WAS NEARING THE SOUTHERN SHORELINE OF LAKE ONTARIO. ALONG THIS FRONT IS A BURST OF MODERATE TO HEAVY SNOWFALL. EXPECT THIS BURST OF SNOW TO REACH THE SOUTHERN LAKE ONTARIO SHORELINE AROUND 5 AM. BY 530 AM THIS BURST OF SNOW WILL NEAR ROUTE 104 INCLUDING NIAGARA FALLS...METRO ROCHESTER AREA AND SODUS. THIS BURST OF SNOW WILL CONTINUE ITS SOUTHWARD PUSH...REACHING METRO BUFFALO...BATAVIA...AND GENEVA BETWEEN 6 AM AND 7 AM. AS THE FRONT CONTINUES TO DROP SOUTHWARD SNOWFALL WILL REACH AREAS SOUTH OF BUFFALO...WYOMING COUNTY...LIVINGSTON AND THE BRISTOL HILLS BETWEEN 7 AM AND 9 AM. WHILE SNOWFALL WILL TOTAL JUST AN INCH OR TWO...IT WILL COME IN A RELATIVELY SHORT PERIOD OF TIME. EXPECT SNOW COVERED ROADS AND REDUCED VISIBILITIES THIS MORNING. THE MORNING COMMUTE WILL LIKELY BE SLOWED...AND TRAVELERS SHOULD ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. THOMAS
Special weather statement, Jan 7, 7:09 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 AM EST WED JAN 7 2015
NYZ001-010>012-019-085-071300-
CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-WYOMING NY-
709 AM EST WED JAN 7 2015
...ACCUMULATING SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 7 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
20 MILE WIDE BAND OF MODERATE TO HEAVY SNOW PUSHING SOUTH THROUGH
THE BUFFALO METROPOLITAN AREA ALONG AN ARCTIC COLD FRONT. THE SNOW
WILL FALL AT A RATE OF ABOUT AN INCH AND A HALF PER HOUR...BUT WILL
REDUCE THE VISIBILITY TO JUST A FEW HUNDRED FEET AS IT PUSHES SOUTH
THROUGH THE SOUTHTOWNS AND WYOMING COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
BENNINGTON AND LACKAWANNA...
DALE AND BLASDELL...
WALES CENTER AND ORCHARD PARK...
ORANGEVILLE CENTER AND VARYSBURG...
SHELDON AND LAKE VIEW...
WEST FALLS AND STRYKERSVILLE...
NORTH JAVA AND EVANS...
LAKE ERIE BEACH AND COLDEN...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 47 AND 57.
* ADDITIONALLY...WINDS OF 25 TO 35 MPH WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW ALONG WITH WIND CHILL VALUES OF 15 BELOW ZERO.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4261 7913 4265 7908 4269 7906 4276 7890
4279 7886 4294 7892 4295 7897 4299 7903
4304 7902 4312 7794 4261 7804 4256 7915
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 7:06 PM EST | Wind Chill Warning | BUF | Jefferson, Lewis | 39 hr |
| Jan 6, 8:14 PM EST | Special Weather Statement | BUF | Erie, Genesee | 91 min |
| Jan 6, 8:23 PM EST | Special Weather Statement | BUF | Jefferson | 52 min |
| Jan 6, 9:57 PM EST | Special Weather Statement | BUF | Erie | 48 min |
| Jan 6, 11:12 PM EST | Special Weather Statement | BUF | Erie | 63 min |
| Jan 7, 7:18 AM EST | Special Weather Statement | BUF | Livingston, Ontario | 57 min |
| Jan 7, 3:47 PM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 2 more | 12 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.